MAUDE Adverse Event Report: EXTENSION SET; SET, ADMINISTRATION, INTRA

EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 471954
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.It should be noted that the end user has three (3) possible batch numbers in stock; however, it is unsure which batch number was used.The possible batch numbers are: batch number: 0061557821, production date: 04/06/2017, expiry date: 03/31/2022.Batch number: 0061572674, production date: 07/20/2017, expiry date: 06/30/2022.Batch number: 0061582893, production date: 09/22/2017, expiry date: 08/31/2022.
 
Event or Problem Description
As reported by the user facility: event 2: end user reports that a crack was found at around the female luer, and blood leakage was noted.No injuries reported.
 
Additional Manufacturer Narrative
Event 2: this report has been identified as b.Braun medical internal report number (b)(4).Two (2) used sets without packaging and one (1) terumo luer slip syringe without packaging were returned for evaluation.Visual examination of the sets noted 1 vertical crack on the green female luer adapter.No other visual defects were noted.The sets were pressure tested per specification with failing results as leakage was noted at the location of the crack on each set.The returned sets confirmed the reported defect of leakage.The exact root cause could not be determined at this time.However, incidents of cracked/leaking valves can be caused by several factors, including but not limited to the product being subjected to aggressive solvents/drugs, excessive mechanical stresses (over-tightening), or other various unforeseen circumstances during the clinical application.A review of the discrepancy management system (dsms) database was performed for the reported possible lot numbers and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
MDR Report Key7929534
Report Number9614279-2018-00165
Device Sequence Number2270045
Product Code FPA
UDI-Device Identifier04022495770103
UDI-Public04022495770103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number471954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1